Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 16, 2015, 5:03 PM CDT for Tyler County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 16, 2015, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 142 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1693 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS54 KLCH 162203
SVRLCH
TXC457-162245-
/O.NEW.KLCH.SV.W.0002.150416T2203Z-150416T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TYLER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 545 PM CDT
* AT 502 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
ALABAMA-COUSHATTA RESERVATION...OR 14 MILES WEST OF WOODVILLE...AND
MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODVILLE...COLMESNEIL...CHESTER AND ROCKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3106 9456 3104 9449 3103 9447 3103 9444
3100 9445 3103 9441 3104 9435 3104 9429
3101 9428 3058 9456 3101 9466
TIME...MOT...LOC 2202Z 201DEG 19KT 3071 9465
$$
LANDRENEAU1 follow-up statement
113
WWUS54 KLCH 162225
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT THU APR 16 2015
TXC457-162245-
/O.CON.KLCH.SV.W.0002.000000T0000Z-150416T2245Z/
TYLER TX-
525 PM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TYLER COUNTY...
AT 525 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CHESTER...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
WOODVILLE...COLMESNEIL...CHESTER AND ROCKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3106 9456 3104 9449 3103 9447 3103 9444
3100 9445 3103 9441 3104 9435 3104 9429
3101 9428 3083 9440 3075 9446 3073 9459
3101 9466
TIME...MOT...LOC 2225Z 210DEG 28KT 3087 9455
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:53 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 16, 3:53 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT THU APR 16 2015
.DISCUSSION...
GOING TO KEEP THIS BRIEF THIS AFTERNOON. REGIONAL 88DS CONTINUE
TO SHOW WIDESPREAD SHOWERS AND STORMS CONTINUING TO POP UP IN A
MOISTURE-RICH AND VERY UNSTABLE AIRMASS. CONVECTION IS DEVELOPING
IN ASSOCIATION WITH INCREASING DIFFLUENCE ALOFT AHEAD OF
APPROACHING MID/UPPER-LEVEL LOW MOVING OUT THE ROCKIES...AS WELL
AS THE NEXT IN A SERIES OF WEAK SRN STREAM DISTURBANCES PASSING
OVERHEAD. FOR THE MOST PART CONVECTION HAS HAD A HARD TIME GETTING
GOING ACROSS THE NRN 1/2 OF THE FORECAST AREA...BUT HAS COME ON
WITH A VENGEANCE OVER THE LAST HOUR OR SO ACROSS CNTL LA WHERE
HEAVY RAIN/FLOODING IS BEING REPORTED IN ALEXANDRIA. ADDITIONAL
SHOWERS/STORMS FINALLY BEGINNING TO POP UP OVER THE LAKES REGION
OF SERN TX AS WELL. ALL IN ALL HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH TO NOW INCLUDE THE ENTIRE FORECAST AREA...AS
WELL AS EXTENDED IT TEMPORALLY INTO FRIDAY MORNING.
AS THE STORM SYSTEM ALOFT SHIFTS SLOWLY EWD EXPECTING ADDITIONAL
ROUNDS OF CONVECTION TO DEVELOP INTO SATURDAY. GIVEN ALREADY
SATURATED GROUNDS...EXPECTED RAINFALL TONIGHT AND ADDITIONAL HIGH
POPS WOULD NOT BE SURPRISED TO SEE THE FLOOD WATCH EXTENDED BY
LATER SHIFTS. BY SUNDAY THE LOW IS PROGGED TO OPEN AND EJECT
NEWD...TAKING BEST DYNAMICS WITH IT ALONG WITH BETTER MOISTURE AS
DRIER AIR ALOFT FINALLY TAKES HOLD. THEREFORE POPS FINALLY
DIMINISH TO A MUCH LESSER CHANCE FOR SUNDAY...AND THEN LOOK FAIRLY
SLIM AT WORST THROUGH THE EARLY PART OF NEXT WEEK. HOWEVER THE
SRN STREAM LOOKS TO REMAIN RATHER ACTIVE AND ONCE MOISTURE ALOFT
BEGINS TO INCREASE AGAIN...SLIGHT OR LOW END CHANCE POPS RETURN
TO THE FORECAST FOR MID-WEEK.
&&
.MARINE...
EXPECTING WINDS TO REMAIN BELOW CAUTION CRITERIA THROUGH THE
ENTIRE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 79 66 78 / 90 60 70 70
LCH 67 80 67 78 / 100 60 70 70
LFT 68 79 69 79 / 90 70 60 80
BPT 68 80 67 80 / 100 60 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...NONE.
&&
25Hazardous weather outlook, Apr 16, 4:52 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU APR 16 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-171000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR. THE MAIN HAZARD WILL BE VERY HEAVY RAIN ALTHOUGH STRONG WIND GUSTS WITH THUNDERSTORM ACTIVITY WILL ALSO BE POSSIBLE. THE ACTIVITY WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. THE MAIN HAZARD WILL BE HEAVY RAINFALL WITH ADDITIONAL FLOODING POSSIBLE. THE UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRY WEATHER WITH NO HAZARDS IS FORECASTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY...FRIDAY AND SATURDAY.
In the hours before
Special weather statement, Apr 16, 12:20 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 PM CDT THU APR 16 2015
TXZ259>262-161800-
SOUTHERN NEWTON TX-SOUTHERN JASPER TX-NORTHERN JASPER TX-
NORTHERN NEWTON TX-
1220 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JASPER AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 100 PM CDT...
AT 1219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUNA...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRBYVILLE...CALL...BUNA...OLD SALEM...TROUT CREEK...WRIGHTS
SETTLEMENT AND DEVILS POCKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3051 9408 3053 9407 3054 9408 3062 9406
3064 9405 3069 9369 3058 9372 3054 9374
3053 9373 3040 9377 3040 9410
TIME...MOT...LOC 1719Z 272DEG 17KT 3049 9401Local storm report, Apr 16, 2:56 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FLASH FLOOD 2 WNW ALEXANDRIA 31.30N 92.49W
04/16/2015 RAPIDES LA TRAINED SPOTTER
ONE FOOT OF WATER REPORTED ON SEVERAL STREETS IN
ALEXANDRIA AREA
&&
TWHLocal storm report, Apr 16, 3:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FLASH FLOOD WSW ALEXANDRIA 31.29N 92.47W
04/16/2015 RAPIDES LA BROADCAST MEDIA
MEDIA POSTED PHOTO OF TWO CARS UNDERWATER AT FLOODED
UNDERPASS ON JACKSON STREET
&&
TWHLocal storm report, Apr 16, 4:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 1 NW ALEXANDRIA 31.30N 92.47W
04/16/2015 RAPIDES LA PUBLIC
PUBLIC REPORTED FURNITURE STORE LOADING AREA FLOODED WITH
WATER IN THE SHOWROOM
&&
TWHLocal storm report, Apr 16, 4:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLASH FLOOD WSW ALEXANDRIA 31.29N 92.47W
04/16/2015 RAPIDES LA BROADCAST MEDIA
MEDIA POSTED PHOTO OF TWO CARS UNDERWATER AT FLOODED
UNDERPASS ON JACKSON STREET
&&
TWHLocal storm report, Apr 16, 4:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD MARKSVILLE 31.13N 92.06W
04/16/2015 AVOYELLES LA DEPT OF HIGHWAYS
LOUISIANA DOTD REPORTS NUMEROUS STATE HIGHWAYS FLOODED IN
THE NORTHWEST PORTION OF AVOYELLES PARISH
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:20 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 59 hr |
| Apr 16, 12:20 PM CDT | Special Weather Statement | LCH | Jasper | 40 min |
| Apr 16, 12:55 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 50 min |
| Apr 16, 1:15 PM CDT | Flash Flood Warning | LCH | Jefferson | 6 hr |
| Apr 16, 5:46 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 29 min |
| Apr 16, 6:04 PM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.